MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS
Catalog Number 03.632.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.A device history record review has been requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had an original surgery on an unknown date at spine disc levels l3-s1 using a matrix construct for a spine fusion.Patient was originally implanted with two (2) matrix rods, eight (8) matrix locking screws and eight (8) matrix locking caps.On an unknown date, post-operatively, patient present with spinal stenosis at l2 disc level.On (b)(6) 2017 patient was brought back to surgery to address the patient¿s neurological deficit at l2 disc level.Surgeon removed the previously implanted two (2) matrix rods and eight (8) locking caps.The original matrix locking screws were in good bone placement.Surgeon implanted two new matric locking screws at the l2 disc levels.Two (2) new rods and ten (10) locking caps were also implanted.(this event captured on unity complaint (b)(4)).Also, during the revision procedure as the surgeon was doing the finial tightening at the left s1 disc level, the tip of the screwdriver instrument broke off inside the head of the screw.Surgeon removed the tip screwdriver fragment from the head of the screw with no issues and proceeded with the surgery.Another screwdriver was available in the operating room to complete the revision.(this event captured on unity complaint (b)(4)).Surgery was completed successfully with no time delay.No additional images were needed.Patient is reported in stable condition.Screw driver tip fragment was disposed at the hospital.Sales consultant has no more information on this event.Concomitant device: unknown locking matrix screws: (item number unknown, lot number unknown, quantity 1 each).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device.Manufacturing location: (b)(4).Release to warehouse date: 14.Oct.2011.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device: it was reported that the tip of a straight tip t25 screwdriver broke during final tightening; fragment retrieved.The procedure was able to be completed successfully without reported patient harm or surgical delay.The straight tip t25 driver (03.632.400) is one of four t25 driver shafts intended to be utilized in final locking tap tightening for the matrix system (03.632.002, 03.632.072, 03.632.400 and 03.632.401).Proper technique includes the use of a 10nm torque limiting ratchet handle (03.620.061) and a countertorque (03.632.049).The following caution is noted: ¿never use fixed or ratcheting t-handle screwdriver for this technique.If the torque limiting attachment is not used when using any of the stardrive shaft options breakage of the driver may occur and could potentially harm the patient.¿ the returned driver was examined and the complaint condition was able to be confirmed as the driver tip was found to be broken and missing segments.The complaint condition was unable to be replicated due to post-manufacturing damage.No definitive root cause was able to be determined; the failure mode is consistent with incorrect technique/application of excessive force.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level (03_632_400) and t25 tip profile ((b)(4).).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis was possible due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no ncrs, mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7082625
Report Number8030965-2017-50295
Device Sequence Number1131279
Product Code HXX
UDI-Device Identifier10705034719917
UDI-Public(01)10705034719917(10)7614367
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.400
Device Lot Number7614367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/04/2018
01/05/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/04/2018
01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1